This report describes the occurrence of generalised seizures in a 42-year-old woman who presented to hospital after deliberate lamotrigine overdose. Seizure activity was promptly terminated after intravenous benzodiazepine administration, and the patient subsequently made a complete recovery. Serum lamotrigine concentration was 30 mg/l at 1.3 h post-ingestion, which is substantially higher than the therapeutic reference range; the estimated elimination half life was 18.3 h. This case reminds us that lamotrigine toxicity may provoke generalised seizures in susceptible individuals.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Competing interests: none.
Patient consent: Patient/guardian consent was obtained for publication